Formes quadratiques et extensions en caractéristique 2
Annales de l'Institut Fourier, Volume 35 (1985) no. 2, pp. 57-77.

We attach to any finite extension E of a field K of characteristic 2 a non-degenerate quadratic form whose rank (even) is equal to [E:K] or [E:K]+1, and compute the invariants of this form. We then apply these results to the problem of defining families of extensions of a given degree of K by families of polynomials depending only on a few parameters.

On associe à toute extension finie E d’un corps K de caractéristique 2 une forme quadratique non dégénérée de rang pair égal à [E:K][E:K]+1, dont on détermine les invariants. On applique ensuite cette étude à la recherche de polynômes dépendant de peu de paramètres permettant de définir des familles d’extensions de degré donné.

@article{AIF_1985__35_2_57_0,
     author = {Berg\'e, Anne-Marie and Martinet, Jacques},
     title = {Formes quadratiques et extensions en caract\'eristique 2},
     journal = {Annales de l'Institut Fourier},
     pages = {57--77},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {35},
     number = {2},
     year = {1985},
     doi = {10.5802/aif.1009},
     mrnumber = {87a:11036},
     zbl = {0539.10018},
     language = {fr},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1009/}
}
TY  - JOUR
TI  - Formes quadratiques et extensions en caractéristique 2
JO  - Annales de l'Institut Fourier
PY  - 1985
DA  - 1985///
SP  - 57
EP  - 77
VL  - 35
IS  - 2
PB  - Imprimerie Durand
PP  - 28 - Luisant
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1009/
UR  - https://www.ams.org/mathscinet-getitem?mr=87a:11036
UR  - https://zbmath.org/?q=an%3A0539.10018
UR  - https://doi.org/10.5802/aif.1009
DO  - 10.5802/aif.1009
LA  - fr
ID  - AIF_1985__35_2_57_0
ER  - 
%0 Journal Article
%T Formes quadratiques et extensions en caractéristique 2
%J Annales de l'Institut Fourier
%D 1985
%P 57-77
%V 35
%N 2
%I Imprimerie Durand
%C 28 - Luisant
%U https://doi.org/10.5802/aif.1009
%R 10.5802/aif.1009
%G fr
%F AIF_1985__35_2_57_0
Bergé, Anne-Marie; Martinet, Jacques. Formes quadratiques et extensions en caractéristique 2. Annales de l'Institut Fourier, Volume 35 (1985) no. 2, pp. 57-77. doi : 10.5802/aif.1009. https://aif.centre-mersenne.org/articles/10.5802/aif.1009/

[1] C. Arf, Untersuchungen über quadratische Formen in Körpern der Characteristik 2 (Teil I), J. reine angew. Math., 183 (1941), 148-167. | JFM: 67.0055.02 | MR: 4,237f | Zbl: 0025.01403

[2] E. R. Berlekamp, An Analog to the Discriminant over Fields of Characteristic Two, J. Algebra, 38 (1976), 315-317. | MR: 53 #8000 | Zbl: 0327.12101

[3] N. Bourbaki, Algèbre, Ch. 4 à 7, Masson, Paris, 1981. | Zbl: 0498.12001

[4] N. Bourbaki, Algèbre, Ch. IX, Hermann, Paris, 1959.

[5] C. Chevalley, The algebraic theory of spinors, Columbia University Press, New-York, 1954. | MR: 15,678d | Zbl: 0057.25901

[6] M. Kneser, Bestimmung des Zentrums der Cliffordschen Algebren einer quadratischen Form über einem Körper der Characteristik 2, J. reine angew. Math., 193 (1964), 123-125. | MR: 16,667d | Zbl: 0056.25302

[7] T. Y. Lam, The algebraic theory of quadratic forms, Benjamin, Reading (Mass.), 1973. | MR: 53 #277 | Zbl: 0259.10019

[8] Ph. Revoy, Remarques sur la forme trace, Linear Mult. Algebra, 10 (1981), 223-233. | MR: 82k:10023 | Zbl: 0466.10010

[9] C.-H. Sah, Symmetric Bilinear Forms and Quadratic Forms, J. Algebra, 20 (1972), 144-160. | MR: 45 #3448 | Zbl: 0226.15010

[10] J.-P. Serre, Corps locaux, 2e éd., Hermann, Paris, 1968.

[11] J.-P. Serre, Extensions icosaédriques, Séminaire de théorie des nombres, exposé 19 (7 p.), Bordeaux, 1979-1980. | EuDML: 182072 | Zbl: 0474.12011

[12] J.-P. Serre, L'invariant de Witt de la forme Tr(x2), Comm. Math. Helvet., à paraître. | EuDML: 139995 | Zbl: 0565.12014

[13] T. Sasaki, Y. Kanada, S. Watanabe, Calculations of Discriminants of High Degree Equations, Tokyo J. Math., 4 (1981), 493-499. | MR: 83h:12001 | Zbl: 0477.65034

[14] J. Tits, Formes quadratiques, groupes orthogonaux et algèbres de Clifford. Invent. Math., 5 (1968), 19-41. | EuDML: 141903 | MR: 37 #6307 | Zbl: 0155.05202

[15] A. R. Wadsworth, Discriminants in Characteristic two, Linear Mult. Algebra, à paraître. | Zbl: 0567.12017

Cited by Sources: